Men who have high blood pressure or have survived a heart attack may benefit from treatment with a medication called lisinopril. Lisinopril is an angiotensin-converting enzyme, or ACE, inhibitor that helps blood flow more efficiently through the body. The side effects of lisinopril are typically the same in both men and women, though men are more likely to experience sexual complications.
Video of the Day
Approximately 1 percent of men experienced impotence during clinical trials for lisinopril, according to RxList. Impotence is a sexual side effect characterized by an inability to achieve an erection that is suitable for sexual intercourse. Men who experience impotence may also develop a decrease in their normal sexual drive or libido. This side effect of lisinopril in men is temporary and subsides once treatment with this medication ends.
Headache, Dizziness, Fatigue or Weakness
While using lisinopril, men may experience recurrent headache pain or dizziness, Drugs.com warns. Episodes of dizziness or lightheadedness may cause men to appear unbalanced or disoriented while sitting up, standing or walking around. These side effects may also contribute to increased fatigue, tiredness or weakness. Affected men may have difficulty remaining alert or attentive during daily activities.
Cough or Nasal Congestion
Men taking lisinopril may develop respiratory discomfort, such as a cough or nasal congestion, MedlinePlus explains. Cough, nasal congestion or a runny nose may also occur in conjunction with throat irritation, chest discomfort or sneezing. Men who experience these side effects of lisinopril should consult a medical professional, as these symptoms may also be indicative of a respiratory infection.
After taking a dose of lisinopril, men may develop upset stomach side effects such as nausea. Frequent, urgent bowel movements or diarrhea may also occur, Drugs.com reports, which may cause abdominal cramping, bloating or pain. Men who experience stomach pain, including nausea or vomiting, while taking lisinopril should contact a physician as soon as possible.